The use of the CD38-directed monoclonal antibody daratumumab was associated with ocular events in a case series of U.S. adults. Ocular events included post-marketing cases of acute angle-closure glaucoma (AACG), myopic shift, and choroidal effusions.
Researchers reviewed the U.S. Food and Drug Administration Adverse Event Reporting System (FAERS), PubMed, and Embase databases through September 20, 2020, and identified cases of AACG, myopic shift, and choroidal effusions with daratumumab.
They identified 17 patients with 23 post-marketing ocular events; 11 were identified in the FAERS database and six in the literature. There were twice as many women as men (70.6% vs 29.4%), and the median age was 45 years.
There were 23 reported events, of which 56.5% were myopic shift, 30.4% were choroidal effusions, and 13.0% were AACG. The majority of patients presented with reduced visual acuity (88.2%). Median time to onset of the ocular event was one day from the start of daratumumab.
“The timing of the ocular events relative to daratumumab use in the present case series is consistent with other medications associated with nonpupillary block AACG and suggests daratumumab as the likely cause,” the researchers wrote.
According to the letter, the prescribing information for daratumumab was updated in 2022 to include acute myopia, choroidal effusions, and AACG and recommends discontinuation of the drug when ocular toxicity is suspected.
Nguyen MN, Chambers W, Dores GM, et al. Association of daratumumab use with ocular events in a case series of US adults. JAMA Oncol. 2022. doi:10.1001/jamaoncol.2022.1634